Alert archive / New York / Lake Effect Snow Watches in 2007
Lake Effect Snow Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow watch at Jan 28, 2007, 4:48 AM EST for Cayuga County, Oswego County, Wayne County, New York. It took effect at Jan 29, 2007, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2007, 4:48 AM EST (09:48 UTC)
- In effect from
- Jan 29, 2007, 6:00 AM EST
- Expired
- Jan 28, 2007, 3:31 PM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow watch went out at Jan 28, 3:49 AM EST, 59 minutes earlier.
Area forecast discussion, Jan 28, 3:49 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
349 AM EST SUN JAN 28 2007
.SHORT TERM /TODAY THROUGH TUESDAY/...
MINOR SYNOPTIC SCALE INFLUENCES TODAY TO BE FOLLOWED BY MORE
SUBSTANTIAL LAKE SNOWS LATER TONIGHT THROUGH MONDAY.
A SFC TROUGH...EXTENDING FROM LAKE HURON TO THE DEPARTING CLIPPER
OVER SOUTHEAST NEW YORK STATE...WILL DROP SOUTH ACROSS OUR CWA
THIS MORNING. SPOTTY SNOW SHOWERS ARE DEVELOPING NORTH AND SOUTH
OF THIS BOUNDARY...BUT THE PCPN COVERAGE SHOULD INCREASE LATER
THIS MORNING AND DURING THE AFTERNOON AS A MOIST AND COLDER
NORTHERLY FLOW SETS UP BEHIND THE TROUGH. THE RELATIVELY SHORT
FETCH OFF BOTH LAKES COMBINED WITH INCREASING SHEAR ASSOCIATED
WITH THE PASSAGE OF THE TROUGH SHOULD LIMIT ACCUMULATIONS ACROSS
THE CWA TODAY.
THE WELL DEFINED SHORT WAVE THAT IS CURRENTLY PUSHING THROUGH
WISCONSIN IS FORECAST TO DIVE SOUTHEAST ACROSS THE MIDWEST TODAY
...THEN TRACK EAST ACROSS THE MIDDLE ATLANTIC STATES TONIGHT. THE
NORTHERN EXTENSION OF THIS IMPULSE WILL MOVE ACROSS OUR CWA
TONIGHT AND BRING SOME LIGHT SNOW TO THE ENTIRE AREA. THEN...A
WELL A WELL ALIGNED NORTHWEST FLOW WILL SET UP BEHIND THE TROUGH
AFTER 06Z. THIS WILL SET THE STAGE FOR SOME LAKE EFFECT SNOW
SOUTHEAST OF BOTH LAKES. EXPECT THE STEADIER LAKE SNOWS TO SET UP
SOUTHEAST OF LAKE ERIE AROUND 06Z AND MORE TOWARD DAYBREAK
SOUTHEAST OF LAKE ONTARIO. THE SHORT FETCH ACROSS THE LAKES WILL
HELP TO KEEP ACCUMULATIONS DOWN TONIGHT. BUT...AS THE BOUNDARY LAYER
WINDS BACK MORE TO THE WEST ON MONDAY...A WELL DEFINED SINGLE BAND
IS EXPECTED TO FORM OFF BOTH LAKES. THIS WILL LEAD TO MORE
SUBSTANTIAL ACCUMULATIONS ON MONDAY...ESPECIALLY SOUTHEAST OF LAKE
ONTARIO WHERE AN UPSTREAM CONNECTION TO LAKE HURON IS EXPECTED.
BASED ON THE EXPECTED STARTING TIMES OF THE STEADIER LAKE
SNOWS...A LAKE EFFECT SNOW WARNING WILL BE ISSUED FOR CHAUTAUQUA
AND CATTARAUGUS COUNTIES FROM 06Z TONIGHT THROUGH MONDAY...WHILE A
LAKE EFFECT SNOW WATCH WILL BE ISSUED FROM WAYNE THROUGH OSWEGO
COUNTIES FOR MONDAY SINCE IT WILL TAKE A LITTLE LONGER FOR THE
HEAVIER LAKE SNOWS TO GET ORGANIZED THERE.
THE LAKE SNOWS WILL LINGER INTO MONDAY EVENING...THEN DIMINISH
SOMEWHAT MONDAY NIGHT AS AN APPROACHNG LOW INCREASES THE LOW LEVEL
WIND SHEAR. A NORTHWEST FLOW IN THE WAKE OF THE LOW IS EXPECTED
TO SET UP WEAKER MULTIPLE SNOW BANDS SOUTHEAST OF THE LAKES ON
TUESDAY.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE LARGE-SCALE PATTERN WILL CONTINUE TO EXHIBIT A COUPLED -NAO/+PNA
SIGNAL THROUGH THE NEXT WEEK AND BEYOND AS HIGH LATITUDE BLOCKING
FEATURES REMAIN IN PLACE. A HIGH AMPLITUDE RIDGE EXTENDING ALONG THE
WEST COAST OF NORTH AMERICA NORTHWARD TO ALASKA WILL CONTINUE TO
BUILD NORTH THROUGH THE MEDIUM RANGE...SUPPORTING INCREASED CROSS
POLAR FLOW. WHILE THIS WILL ALLOW FOR A CONTINUATION OF SNOW CHANCES
AND BELOW NORMAL TEMPERATURES THROUGH THE PERIOD...THE EXACT
FORECAST DETAILS REMAIN DIFFICULT TO PIN DOWN GIVEN THE INHERENT
DIFFICULTIES IN TIMING NUMEROUS SHORTWAVES ROTATING THROUGH THE MEAN
CYCLONIC FLOW ALOFT.
THE ABOVE SAID...CURRENT INDICATIONS ARE THAT LAKE SNOWS WILL BE
ONGOING EAST/SOUTHEAST OF THE LAKES TUESDAY NIGHT IN THE WAKE OF A
CLIPPER SYSTEM...BEFORE SHIFTING NORTHWARD DURING WEDNESDAY AND
WEDNESDAY NIGHT AS THE LARGE SCALE-TROUGH BEGINS RELOADING OVER THE
NORTHERN PLAINS...WITH CORRESPONDING HEIGHT RISES AND BACKING FLOW
ACROSS OUR PART OF THE COUNTRY. FLOW LOOKS TO TURN SOUTHWESTERLY
ENOUGH TO BRING THE LAKE SNOWS INTO THE BUFFALO AND WATERTOWN AREAS
BY LATE WEDNESDAY...WHERE THEY COULD LINGER THROUGH MUCH OF THURSDAY
BEFORE GETTING KILLED OFF BY WARM ADVECTION ALOFT THURSDAY NIGHT.
THIS LOOKS TO BE FOLLOWED BY A GENERAL LIGHT SNOWFALL THURSDAY NIGHT
AND FRIDAY WITH THE PASSAGE OF ANOTHER SYNOPTIC SYSTEM...WITH
ANOTHER ARCTIC BLAST FOLLOWING IN ITS WAKE NEXT WEEKEND ALONG WITH A
RENEWED LAKE EFFECT/GENERAL SNOW SHOWER THREAT. PREVIOUS FORECAST
GRIDS HAD A PRETTY GOOD HANDLE ON THIS SCENARIO AND DIDNT NEED TO
BE CHANGED MUCH...ONLY HAD TO TWEAK THEM A LITTLE TO BRING THE LAKE
SNOWS A LITTLE FURTHER NORTHWARD IN THE WEDNESDAY NIGHT/THURSDAY
TIME FRAME. BEYOND THAT...JUST USED BROADBRUSH CHANCE POPS TO COVER
THE SUBSEQUENT SYNOPTIC SYSTEM AND THE FOLLOWING ROUND OF LAKE
SNOWS...AS THESE ARE WAY TOO FAR OUT IN TIME TO GET ANY MORE
SPECIFIC.
&&
.AVIATION /08Z-06Z/...
TODAY...THE WEAK INVERTED TROUGH EXTENDING ACROSS MUCH OF THE GREAT
LAKES REGION WILL SLOWLY SAG/PIVOT SOUTHEAST WITH TIME...AS IT IS
CAPTURED BY SHORTWAVE ENERGY DROPPING SOUTHEAST FROM MINNESOTA TO
THE OHIO VALLEY. THESE FEATURES WILL BRING A RETURN TO MVFR CEILINGS
THIS AFTERNOON. LIGHT LAKE SNOWS SOUTHEAST OF LAKE ERIE WILL BRING
OCCASIONAL IFR CONDITIONS. LIFR CONDITIONS SHOULD DEVELOP LATER
SOUTHEAST OF LAKE ERIE TONIGHT AS WINDS BEGIN TO LINE UP AND LAKES
SNOWS BECOME HEAVIER.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON FOR NYZ004>006.
LAKE EFFECT SNOW WARNING FROM 1 AM TO 6 PM EST MONDAY FOR
NYZ019-020.
MARINE...NONE.
&&
SHORT TERM...TJP
LONG TERM...JJR
AVIATION...APBHazardous weather outlook, Jan 27, 2:28 PM EST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 228 PM EST SAT JAN 27 2007 NYZ001>008-010>014-019>021-085-281000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 228 PM EST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-281000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 228 PM EST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:48 AM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Oswego, Wayne and 1 more | 48 hr |
| Jan 28, 9:45 AM EST | Lake Effect Snow Advisory | BUF | Erie, Genesee, Monroe, Niagara, Orleans, Wyoming | 43 hr |
Nearby
Lake Effect Snow Watches in New York, 2007Every lake effect snow watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.